MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN150T45
Medical Device Problem Codes Break (1069); Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pulmonary artery and vein using a lantern delivery microcatheter (lantern), penumbra coils (ruby/pod/packing), a non-penumbra diagnostic catheter and a guidewire.It was noted that the patient¿s anatomy was tortuous.During the procedure, the physician successfully placed approximately four to five penumbra coils in the target location using the lantern.The physician then attempted to advance the next penumbra coil through the lantern; however, the physician experienced resistance and the penumbra coil would not advance through.Therefore, the physician decided to remove the penumbra coil and lantern.Upon removal of the penumbra coil and lantern, the physician noticed that the distal end of the lantern was unwound.Therefore, the lantern was no longer used in the procedure.The procedure was completed using a new lantern, penumbra coils and the same diagnostic catheter.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pulmonary artery and vein using a lantern delivery microcatheter (lantern), penumbra coils (ruby/pod/packing), a non-penumbra diagnostic catheter and a guidewire.It was noted that the patient¿s anatomy was tortuous.During the procedure, the physician successfully placed approximately four to five penumbra coils in the target location using the lantern.The physician then attempted to advance the next penumbra coil through the lantern; however, the physician experienced resistance and the penumbra coil would not advance through.Therefore, the physician decided to remove the penumbra coil and lantern.Upon removal of the penumbra coil and lantern, the physician noticed that the proximal end of the lantern was unwound.Therefore, the lantern was no longer used in the procedure.The procedure was completed using a new lantern, penumbra coils and the same diagnostic catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on clarification provided by a penumbra sales representative on 03/20/2024: 1.Section b.Box 5.Describe event or problem please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 3005168196-2023-00563.1.Section h.Box 6.Device code 1 evaluation of the returned lantern confirmed multiple kinks and fractures along the proximal end.This type of damage typically occurs if the device is retracted against resistance or handled at an angle during removal from a procedure.Further evaluation revealed ovalization on the catheter distal end.If the device is advanced against resistance, damage such as ovalization may occur.This damage may have contributed to resistance while advancing the coil through the catheter lumen and removal of the lantern during the procedure.The reported tortuous patient anatomy also may have contributed to resistance during advancement.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up # 2 mfr report: 1.Section d.Box 4.Unique identifier h3 other text : placeholder.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18361944
Report Number3005168196-2023-00563
Device Sequence Number12705486
Product Code DQY
UDI-Device Identifier00814548016689
UDI-Public00814548016689
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2026
Device Catalogue NumberPXSLIMLAN150T45
Device Lot NumberF00006912
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer03/21/2024
01/14/2005
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date04/09/2024
06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005